Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 54, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 28, 2011, 4:28 AM EDT for 7 counties in Pennsylvania. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 4:28 AM EDT (08:28 UTC)
- Expired
- Apr 28, 2011, 5:15 AM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 138 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:30 AM EDT | TSTM WND DMG | Valley View, PA | MULTIPLE TREES DOWN |
| Apr 28, 4:55 AM EDT | TSTM WND GST 62 | Myerstown, PA | TREE DOWN ON HOUSE AS WELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS51 KCTP 280828
SVRCTP
PAC001-041-043-071-075-107-133-280915-
/O.NEW.KCTP.SV.W.0054.110428T0828Z-110428T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 515 AM EDT
* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
WILLIAMSTOWN TO HERSHEY TO SABILLASVILLE...MOVING NORTHEAST AT 60
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GERMANTOWN AND MIDDLETOWN AROUND 435 AM EDT...
ASHLAND AND LITTLESTOWN AROUND 440 AM EDT...
GIRARDVILLE AND NEW OXFORD AROUND 445 AM EDT...
SHENANDOAH AND MAHANOY CITY AROUND 450 AM EDT...
ORWIGSBURG AND NEW PHILADELPHIA AROUND 455 AM EDT...
LAWN AND TUSCARORA AROUND 500 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 236 AND 285...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 65 AND 139...I-83
BETWEEN MILE MARKERS 8 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE
222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 61...STATE
ROAD 94...STATE ROAD 97...STATE ROAD 309...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3978 7746 4022 7696 4061 7683 4091 7599
4074 7576 4064 7598 4057 7601 4049 7642
4025 7604 3971 7688 3972 7746
TIME...MOT...LOC 0828Z 234DEG 57KT 4063 7655 4034 7660
3972 7734
$$
FORECASTER: RXR1 follow-up statement
284
WWUS51 KCTP 280856
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 AM EDT THU APR 28 2011
PAC041-280905-
/O.CAN.KCTP.SV.W.0054.000000T0000Z-110428T0915Z/
CUMBERLAND PA-
456 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUMBERLAND COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3972 7746 3983 7738 4015 7702 4016 7691
4020 7693 4022 7686 4026 7689 4058 7640
4080 7628 4091 7599 4074 7576 4064 7598
4057 7601 4049 7642 4025 7604 3971 7688
TIME...MOT...LOC 0855Z 234DEG 57KT 4097 7602 4078 7596
4041 7617 4007 7680 3984 7729
$$
PAC001-043-071-075-107-133-280915-
/O.CON.KCTP.SV.W.0054.000000T0000Z-110428T0915Z/
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
456 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR YORK...EASTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER...
SOUTHEASTERN DAUPHIN AND ADAMS COUNTIES...
AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MCADOO TO TUSCARORA TO NEWMANSTOWN TO DOVER TO
FAIRFIELD...MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PORT CLINTON AND BONNEAUVILLE AROUND 500 AM EDT...
HEIDLERSBURG AND HANOVER AROUND 505 AM EDT...
LAKE MEADE AND EAST BERLIN AROUND 510 AM EDT...
WELLSVILLE AND MYERSTOWN AROUND 515 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 285...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 74 AND 138...I-83
BETWEEN MILE MARKERS 9 AND 49...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7746 3983 7738 4015 7702 4016 7691
4020 7693 4022 7686 4026 7689 4058 7640
4080 7628 4091 7599 4074 7576 4064 7598
4057 7601 4049 7642 4025 7604 3971 7688
TIME...MOT...LOC 0855Z 234DEG 57KT 4097 7602 4078 7596
4041 7617 4007 7680 3984 7729
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:02 AM EDT, 26 minutes earlier.
Area forecast discussion, Apr 28, 4:02 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 AM EDT THU APR 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH EAST ACROSS THE REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...SOME CONTAINING HEAVY RAINFALL AND GUSTY WINDS. COOLER...AND DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES AND WILL LAST INTO FRIDAY. A SLOW MOVING FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL NOON TODAY/... LINE OF STORMS WITH BOWING SEGMENTS WILL BE MOVING THROUGH THE ERN HALF OF THE AREA. HEAVY RAIN WAS BRIEF...MULTIPLE FFWS NEEDED - ESP IN THE NRN TIER WHERE HEAVY RAIN HAS BEEN FALLING EACH EVENING FOR THE PAST 3 DAYS. WILL REVISIT THE ENDING TIME OF THE FFA SOON...AS MOST OF THE HEAVY RAIN SHOULD BE OUT OF THE AREA AROUND THE CURR ENDING TIME. BUT...ADDITIONAL SCT SHRA SHOULD OCCUR THROUGH MUCH OF THE AM. && .SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/... PERSISTENCE FORECAST IN STORE FOR THESE PERIODS OF THE FCST...AS LITTLE CHANGE SEEMED TO BE IN ORDER...AND ACTIVE CURRENT WEATHER PRECLUDES FURTHER DIAGNOSES. THE NEXT ROUND OF SHOWERS LOOKS TO BE LATE THIS MORNING...BUT SHOULD BE HELD TO MAINLY THE NWRN COS. WILL DECREASE POPS APPROPRIATELY. WINDS COULD TOP 20KTS IN THE NW CLOSER TO THE LOW PRES AREA...AND SOME GUSTS NEAR 40KT POSSIBLE. BUT WILL HOLD OFF ON AN ADVY FOR THE TIME BEING. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS. LATE SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL. HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL AND SLIGHTLY BELOW NORMAL TEMPS. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... LATE NIGHT SCATTERED ISOLATED THUNDERSTORMS AND WIDESPREAD SHOWERS CONTINUE TO SPREAD ACROSS CENTRAL PA OVERNIGHT. THESE SHOWERS AND STORMS WILL MOVE TO THE NE AND SHOULD PERSIST THROUGH EARLY MORNING. WIDESPREAD VFR FLYING CONDITIONS CURRENTLY...EXCEPT IN AND AROUND THUNDERSTORMS WHERE IFR CIGS AND VSBYS WILL OCCUR. POSSIBLE WIND GUSTS OF UPWARDS OF 50MPH IN AND AROUND THUNDERSTORMS IS POSSIBLE. THE MAJOR THREAT OF THESE STORMS IS GUSTY WINDS AND HEAVY RAIN. VFR WILL DOMINATE TOWARDS DAYLIGHT...THOUGH AREAS OF IFR CIGS AND VSBYS WILL ACCOMPANY THE TSRA. LLWS AND STRONG WINDS ALOFT IS THE OTHER ISSUE FOR THE NEXT 24 HOURS. STRONG LLWS OF UPWARDS OF 50-60KTS WILL AFFECT ALL TAF SITES..CONTINUING THROUGH 15Z IN THE KMDT TO KLNS AREAS. WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND A GOOD CHANCE FOR STRONG/GUSTY WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY WITH STRONG WINDS CONTINUING ALOFT...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR BKN-OVC CLOUDS. SCATTERED SHOWERS TOMORROW AFTERNOON COULD BRING TEMPORARY CONDITIONS OF MVFR CIGS THOUGH MOST SHOWERS SHOULD BE LIGHT...WINDS LOOK TO CEASE SHORTLY AFTER O2Z AS THE INVERSION STRENGTHENS. OUTLOOK... THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR. SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT APPROACHES. MON...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ006-011- 012-017>019-024>028-033>037-041-042-045-046-049>053-056. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...KREKELER AVIATION...LAMBERT/CERU
Hazardous weather outlook, Apr 28, 3:54 AM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 354 AM EDT THU APR 28 2011 PAZ006-011-012-017>019-024>026-033>035-037-045-290800- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON- TIOGA-SOUTHERN CLINTON- 354 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ057>059-063>066-290800- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 354 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ027-028-036-041-042-046-049>053-056-290800- MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- 354 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SEVERE THUNDERSTORM WATCH 246 IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-005-010-290800- WARREN-MCKEAN-ELK- 354 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 28, 2:42 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 AM EDT THU APR 28 2011
PAZ019-045-280715-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
242 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 240 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRE HALL...MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR REBERSBURG AROUND
250 AM...MACKEYVILLE AROUND 300 AM...MCELHATTAN AROUND 310 AM AND
AVIS AROUND 320 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 161 AND 194...I-99 BETWEEN MILE MARKERS 78
AND 83.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.
LAT...LON 4109 7719 4107 7714 4105 7714 4075 7762
4075 7766 4086 7780 4116 7747 4121 7733
4121 7732
FORECASTER: RXRSpecial weather statement, Apr 28, 3:03 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
303 AM EDT THU APR 28 2011
PAZ012-037-041-042-045-046-280745-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
303 AM EDT THU APR 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING...EAST
CENTRAL CLINTON...EASTERN TIOGA AND NORTHWESTERN SULLIVAN COUNTIES...
AT 300 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BUTTONWOOD TO DUNNSTOWN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MORRIS AROUND 310 AM...BLOSSBURG AROUND 320
AM...ROSEVILLE AROUND 330 AM...MILLERTON AROUND 340 AM AND SHUNK
AROUND 350 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14...STATE ROAD 120.
LAT...LON 4161 7687 4158 7674 4137 7671 4103 7755
4182 7737 4199 7692
FORECASTER: RXRSpecial weather statement, Apr 28, 3:11 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 311 AM EDT THU APR 28 2011 PAZ035-036-063-064-280745- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA- 311 AM EDT THU APR 28 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTH CENTRAL CUMBERLAND...SOUTHEASTERN FULTON AND WESTERN ADAMS COUNTIES... AT 310 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PECKTONVILLE TO 28 MILES SOUTH OF BERKELEY SPGS...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR MERCERSBURG AROUND 320 AM...CHAMBERSBURG AROUND 330 AM...WAYNESBORO AROUND 340 AM AND ROUZERVILLE AROUND 350 AM. THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...ROUTE 522. LAT...LON 4000 7795 4006 7714 3972 7727 3972 7811 FORECASTER: RXR
Local storm report, Apr 28, 3:14 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN THE CITY
0515 PM TSTM WND DMG DUBOIS 41.12N 78.76W
04/27/2011 CLEARFIELD PA 911 CALL CENTER
SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
REPORTED A FUNNEL CLOUD
0629 PM TSTM WND DMG E AUSTIN 41.64N 78.09W
04/27/2011 POTTER PA 911 CALL CENTER
SEVERAL TREES DOWN AND WATER OVER ROADS.
0715 PM TSTM WND DMG NEWPORT 40.48N 77.13W
04/27/2011 PERRY PA 911 CALL CENTER
TREES DOWN
0750 PM TSTM WND DMG ELKLAND 41.99N 77.31W
04/27/2011 TIOGA PA 911 CALL CENTER
SEVERAL TREES DOWN ON POWER LINES.
1130 PM HAIL MORRISDALE 40.95N 78.23W
04/27/2011 E0.88 INCH CLEARFIELD PA NWS EMPLOYEE
1205 AM HAIL 4 W NANTY GLO 40.47N 78.91W
04/28/2011 M0.50 INCH CAMBRIA PA TRAINED SPOTTER
WIND GUSTS MEASURED AT 38 MPH WITH THE HAIL.
1230 AM TSTM WND DMG GARRETT 39.86N 79.06W
04/28/2011 SOMERSET PA 911 CALL CENTER
ONE TREE DOWN
0115 AM FLASH FLOOD WESTFIELD 41.92N 77.54W
04/28/2011 TIOGA PA EMERGENCY MNGR
SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS
REPORTED IN WESTFIELD TOWNSHIP.
0115 AM FLASH FLOOD HECTOR 41.86N 77.62W
04/28/2011 POTTER PA EMERGENCY MNGR
SMALL STREAMS OUT OF THEIR BANKS. SOME ROAD WASHOUTS IN
HECTOR TOWNSHIP.
0250 AM TSTM WND DMG CENTRE HALL 40.84N 77.68W
04/28/2011 CENTRE PA 911 CALL CENTER
TREES DOWN.
0250 AM TSTM WND DMG BOALSBURG 40.77N 77.79W
04/28/2011 CENTRE PA 911 CALL CENTER
TREES DOWN.
0257 AM TSTM WND DMG LUCY FURNACE 40.39N 77.89W
04/28/2011 MIFFLIN PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER CTP1100045 CTP1100046 CTP1100048 CTP1100047 CTP1100049
CTP1100050 CTP1100052 CTP1100051 CTP1100053 CTP1100054 CTP1100055
CTP1100056 CTP1100057
PAJSpecial weather statement, Apr 28, 3:41 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 AM EDT THU APR 28 2011
PAZ037-041-042-046-280815-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
341 AM EDT THU APR 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN TIOGA COUNTIES...
AT 340 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALBA
TO WILLIAMSPORT...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR SHUNK AROUND 350 AM...BARBOURS AROUND 400 AM AND
FORKSVILLE AROUND 410 AM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 22 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14.
LAT...LON 4160 7687 4159 7676 4157 7649 4144 7655
4115 7715 4175 7689 4175 7688
FORECASTER: RXRLocal storm report, Apr 28, 3:49 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL BERLIN 39.92N 78.95W
04/28/2011 E1.00 INCH SOMERSET PA PUBLIC
&&
EVENT NUMBER CTP1100058
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:09 PM EDT | Tornado Warning | CTP | Lycoming, Sullivan | 26 min |
| Apr 27, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 53 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan, Tioga | 44 min |
| Apr 27, 9:14 PM EDT | Special Weather Statement | CTP | York | 31 min |
| Apr 27, 9:32 PM EDT | Special Weather Statement | CTP | Sullivan | 28 min |
| Apr 27, 10:38 PM EDT | Special Weather Statement | CTP | Cambria | 37 min |
| Apr 27, 10:52 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Apr 27, 11:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 27, 11:19 PM EDT | Special Weather Statement | CTP | Cambria, Centre, Clearfield | 41 min |
| Apr 27, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton | 37 min |
| Apr 27, 11:59 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 46 min |
| Apr 28, 12:14 AM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Apr 28, 12:19 AM EDT | Special Weather Statement | CTP | Centre, Clinton | 41 min |
| Apr 28, 12:26 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 64 min |
| Apr 28, 12:33 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 57 min |
| Apr 28, 12:44 AM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Apr 28, 1:02 AM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| Apr 28, 1:21 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 39 min |
| Apr 28, 1:29 AM EDT | Special Weather Statement | CTP | Clinton | 31 min |
| Apr 28, 1:35 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 25 min |
| Apr 28, 1:42 AM EDT | Flash Flood Warning | CTP | Cameron, Clinton, Lycoming, Potter, Sullivan, Tioga | 4 hr |
| Apr 28, 1:42 AM EDT | Special Weather Statement | CTP | Fulton | 33 min |
| Apr 28, 1:44 AM EDT | Flash Flood Warning | CTP | Bedford, Blair, Cambria, Fulton, Huntingdon, Somerset | 4 hr |
| Apr 28, 1:58 AM EDT | Special Weather Statement | CTP | Clinton | 47 min |
| Apr 28, 2:03 AM EDT | Special Weather Statement | CTP | Mifflin | 42 min |
| Apr 28, 2:19 AM EDT | Special Weather Statement | CTP | Huntingdon | 41 min |
| Apr 28, 2:26 AM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Apr 28, 2:30 AM EDT | Special Weather Statement | CTP | Clinton | 30 min |
| Apr 28, 2:42 AM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Apr 28, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Cumberland, Franklin, Juniata, Mifflin and 3 more | 53 min |
| Apr 28, 2:55 AM EDT | Areal Flood Advisory | CTP | Centre, Franklin, Juniata, Mifflin, Perry, Snyder and 1 more | 3 hr |
| Apr 28, 3:02 AM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Apr 28, 3:03 AM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 42 min |
| Apr 28, 3:11 AM EDT | Special Weather Statement | CTP | Adams, Franklin | 34 min |
| Apr 28, 3:34 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Apr 28, 3:37 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Dauphin, Juniata, Lycoming, Montour and 4 more | 38 min |
| Apr 28, 3:39 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Montour, Northumberland, York | 3 hr |
| Apr 28, 3:41 AM EDT | Special Weather Statement | CTP | Lycoming | 34 min |
| Apr 28, 3:46 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 44 min |
| Apr 28, 4:00 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 1 more | 60 min |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Lycoming, Northumberland, Union | 35 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Northumberland, Union | 41 hr |
| Apr 28, 4:12 AM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland | 65 hr |
| Apr 28, 4:25 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 7 hr |
| Apr 28, 5:14 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 46 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | CTP | Adams, Cumberland, York | 25 min |
| Apr 28, 5:49 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 56 min |
| Apr 28, 6:13 AM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Apr 28, 6:32 AM EDT | Wind Advisory | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 5 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Advisory | CTP | Columbia, Franklin, Fulton, Huntingdon, Juniata, Lycoming and 7 more | 3 hr |
| Apr 28, 6:53 AM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 37 min |
| Apr 28, 7:11 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Sullivan | 49 min |
| Apr 28, 7:41 AM EDT | River Flood Warning | CTP | Clinton | 20 hr |
| Apr 28, 7:50 AM EDT | Special Weather Statement | CTP | Dauphin | 25 min |
| Apr 28, 7:54 AM EDT | Special Weather Statement | CTP | Lebanon, York | 36 min |
| Apr 28, 7:59 AM EDT | Special Weather Statement | CTP | York | 46 min |
| Apr 28, 8:04 AM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Apr 28, 8:07 AM EDT | River Flood Warning | CTP | Cumberland, York | 24 hr |
| Apr 28, 8:17 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Apr 28, 8:21 AM EDT | Tornado Warning | CTP | York | 24 min |
| Apr 28, 8:44 AM EDT | Tornado Warning | CTP | Lancaster, York | 14 min |
| Apr 28, 8:54 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 66 min |
| Apr 28, 9:30 AM EDT | Tornado Warning | CTP | Lancaster, York | 15 min |
| Apr 28, 9:58 AM EDT | Tornado Warning | CTP | York | 21 min |
| Apr 28, 10:03 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 27 min |
| Apr 28, 10:13 AM EDT | Tornado Warning | CTP | Lancaster, York | 32 min |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Union | 45 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Cumberland, Dauphin, Juniata, Lancaster, Northumberland, Perry and 2 more | 48 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Lancaster, York | 63 hr |
| Apr 28, 10:26 AM EDT | River Flood Warning | CTP | Huntingdon | 11 hr |
| Apr 28, 10:35 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 10 min |
| Apr 28, 10:49 AM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Apr 28, 11:15 AM EDT | Special Weather Statement | CTP | Lancaster | 15 min |
| Apr 28, 12:52 PM EDT | River Flood Warning | CTP | Lycoming | 15 hr |
| Apr 28, 5:55 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 10 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.